Journal of Applied Mathematics and Stochastic Analysis
Volume 4 (1991), Issue 2, Pages 165-173

The non-parameter penalty function method in constrained optimal control problems

An-Qing Xing

University of Regina, Department of Mathematics and Statistics, Saskatchewan, Regina S4S OA2, Canada

Received 1 September 1989; Revised 1 September 1990

Copyright © 1991 An-Qing Xing. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


This paper is concerned with the generalization, numerical implementation and testing of the non-parameter penalty function algorithm which was initially developed for solving n-dimensional optimization problems. It uses this method to transform a constrained optimal control problem into a sequence of unconstrained optimal control problems. It is shown that the solutions to the original constrained problem. Convergence results are proved both theoretically and numerically.